Cold/Wind Chill, Northern Warren
- When
- December 19, 10:00 PM EST to December 20, 8:00 AM EST
- Where
- Northern Warren forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
An arctic airmass resulted in dangerously low wind chills across portions of the southern Adirondacks.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An arctic airmass resulted in dangerously low wind chills across portions of the southern Adirondacks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 19, 9:14 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Albany NY 914 PM EST Thu Dec 19 2019 .SYNOPSIS... Unseasonably cold air remains in place as arctic high pressure settles in through Friday. Milder weather will be in the forecast through the remainder of the weekend and into the first half of the holiday week as the atmosphere moderates. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Clear and winds diminishing. Some clouds extending into the eastern Catskills off the lakes. Light northwest winds channeling down the Mohawk Valley preventing temperatures from falling as quickly as they could. Winds slight southwest in some other areas. Winds will be calm later tonight outside areas where wind can channel. Just minor adjustments to temperatures and sky cover as current conditions trending much like forecasted. More details in previous AFD below... Strung out vorticity along with mid and upper level jet will cross the region tonight as bulk of the cloud coverage are expected to remain along and west of I81. Gradient remains a bit tight and per regional and mesonet observations, portions of the Dacks may experience another wind chill advisory criteria. Per coordination with neighboring offices, we will hoist another headline for portions of Hamilton and Warren Counties. Otherwise, partial cloudiness will gradually diminish overnight. We will go a bit lower than MOS and keep winds up a little bit. Overnight lows below zero across the Dacks with single digits elsewhere. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Big bubble no trouble through Friday and Friday night with tranquil yet chilly conditions as the lower troposphere does moderate a bit. MOS temperatures appear to be rather close as we will allow a blended approach to the forecast for high temperatures and still undercut a bit for the overnight lows. This aforementioned high pressure is expected to track east of the region Saturday. The departure will signify a further moderation of the temperatures as a warm front slowly progresses across the region. Mean mid-level RH fields increase, however, isentropic analysis reveals the best lower CPD remains north of our CWA so we will go with an increasing cloud coverage and keep conditions dry. Saturday night, NCEP Model Suite consensus favors a further moderating in the thermal profiles as the warm front continues to slide further eastward. Cloud coverage should also progress toward partly cloudy conditions as surface temperatures further moderate with a reduction of below zero temperatures. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Expect a generally dry and seasonably mild stretch of weather for much of next week. Upper level ridging and surface high pressure will remain the dominant feature into Christmas Day. 850 mb temps above 0 C during this period will result in temperatures running 5-10 degrees above average. The combination of daytime highs above freezing and occasional sunshine will lead to gradual snowmelt prior to Christmas. There becomes discrepancy in the modeling as to if this dry pattern will continue for the middle and end of the week. The 12z GFS/ECMWF deterministic models indicate an upper-level shortwave moving across the region, possibly bringing some light rain and/or snow. However, the ensemble members have widely variable solutions. Given the uncertainty and today being the first suite of runs indicating such a feature, will go nothing more than slight chance pops for Wednesday and Thursday at this time. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Clear to mostly clear sky expected through Friday. No fog or restrictions to visibility expected. NW winds steady at 10 Kt this evening but near calm at KGFL. Winds decrease through the night and become north to northwest at 6 Kt or less Friday.. Outlook... Friday through Monday: No Operational Impact. NO SIG WX. && .HYDROLOGY... Arctic high pressure will bring cold dry weather to the area through the weekend. Temperatures will be well below normal through Friday, with slow moderation over the weekend. Ice will build and thicken on area lakes, ponds, streams and rivers. Otherwise, river and stream levels will remain fairly steady through early next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...Wind Chill Advisory until 9 AM EST Friday for NYZ033-042. MA...None. VT...None. && SYNOPSIS...BGM NEAR TERM...BGM/NAS SHORT TERM...BGM LONG TERM...Rathbun AVIATION...NAS HYDROLOGY...IAA/BGM
Hazardous Weather Outlook National Weather Service Albany NY 331 PM EST Thu Dec 19 2019 CTZ001-013-MAZ001-025-NYZ032-038>041-043-047>054-058>061-063>066- 082>084-VTZ013>015-201200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 331 PM EST Thu Dec 19 2019 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, most of east central New York and southern Vermont. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ033-042-201200- Hamilton-Northern Warren- 331 PM EST Thu Dec 19 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... This Hazardous Weather Outlook is for Hamilton and northern Warren Counties. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, December 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870275, 870276.